Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects HIV Treatments
Dec 1, 2003

Dr Conway,

You kindly answerered a recent question I asked about the constant feeling of nausea I have had since taking the Combivir/ Sustiva treatment.

Before I got your answer as coincidence had it, I had a long booked appointment with my HIV doc who also said it is likely the AZT in the Combivir that was causing the sickness. He has taken me off the Combivir and now I am to take once a day Sustiva as well as Epivir and Didanosine. 150mg of Epivir and 400mg of DDI. Can you tell me what you think? Do you think the nausea feeling should go with this new combination and if so how long as a guide do you think it would take for the effects to disappear?

I have just had another blood test and am awaiting details of how six weeks plus of Combivir and Sustiva has effected my Viral count and CD4.The last blood test 2weeks into the treatment showed a CD4 of 230 and a VL of 2600 against 88000 when I started.

Finnaly can you please advise me on two other things: 1. Although I have been on Sustiva for nearly 7 weeks now , I still often get the feeling of dizzyness/ being spaced out when I take the tablet. I don't always get it but often enough. I take the dose once a day at 10pm.Will this go? and if so how long do you reckon on average?

2. The Didanosine says I must take the tablets at least two hours after a meal .How important is this? And does it also have to be two hours before a meal?Also , it is ok to have a snack say within two hours of taking the dose.

Sorry to hog your time but I am just concerned about the above points.I so apprecaite your taking the time to advise me

Many thanks

Steve

Response from Dr. Conway

Sorry for the delay in getting back to you.

I think the new regimen (substituting didanosine for AZT) is an excellent choice. I hope you are on full dose (300 mg) lamivudine as part of this. In the regimen, it is not essential that you take the didanosine two hours after a meal, especially if you are taking the new enteric coated Videx-EC. It is more important that you are actually taking the stuff...We might be giving you the option of taking all the medications at the same time (didanosine, lamivudine, efavirenz) all at the same time.

As for your efavirenz side effects, I would make sure the nausea is going away on your new regimen and that your viral load is suppressed. If both of these pertain, your CNS-type symptoms will either still be present or have improved. If they are still there, you might consider a one-to-one drug switch of efavirenz to nevirapine, based on a recent study suggesting that this is both safe and effective.

Do let me know how things are going.



Previous
Holiday over?
Next
Odd feeling in Arm

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement